| CASE REPORT
|Year : 2000 | Volume
| Issue : 1 | Page : 29-30
Chloroquine induced parkinsonism.
RC Parmar, CV Valvi, JR Kamat, RK Vaswani
Department of Paediatrics, Seth G. S. Medical College and K. E. M. Hospital, Parel, Mumbai - 400 012, India., India
A case of parkinsonism is reported in a 5-years-old male child following prolonged use of chloroquine. The patient presented with reduced spontaneous movements and speech with an expressionless face and a parkinsonian gait but no tremors. His investigations including CT scan brain, CSF study and serum ceruloplasmin were normal. Chloroquine was discontinued and the patient was started on oral trihexyphenidyl. The patient showed gradual recovery and the drug was successfully withdrawn. The toxic manifestations were only transient and reversible.
R C Parmar
Department of Paediatrics, Seth G. S. Medical College and K. E. M. Hospital, Parel, Mumbai - 400 012, India.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*